MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 982112D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported after a blood draw, the nurse went to remove the butterfly needle of a jelco® saf-t wing® blood collection and infusion set from the patient's vein and the needle separated from the plastic of the butterfly and remained in the patient's vein.The nurse then removed the needle from the patient's vein and discarded in the sharps container.No injury was reported.
 
Additional Manufacturer Narrative
The product, a jelco® saf-t wing® blood collection and infusion set, was not returned for inspection or evaluation.A picture of the label was provided, but the reported failure could not be confirmed by this picture.A review of the manufacturing operations, packaging operations, and quality inspection processes were reviewed and considered adequate and correct.A random sample of 32 units were taken from the packaging area while another 32 units were taken from the production floor inventory to verify for loose or detached needles.No discrepancies were found.The failure mode of the needle separating from the plastic of the butterfly could not be confirmed as the product was not returned.The root cause could not be determined as the product was not returned.

Brand Name
JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6678485
Report Number3012307300-2017-01404
Device Sequence Number11255869
Product Code FMI
UDI-Device Identifier20351688081756
UDI-Public20351688081756
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date10/28/2021
Device Catalogue Number982112D
Device Lot Number3303230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1